MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -13.50 diopter implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.The patient experienced excessive vaulting.The surgeon repositioned the lens on (b)(6) 2023 and this resolved the problem.It was additionally noted "the doctor rotated the lens 90 degrees vault is ok".The cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
Additional data: h6: health effect - clinical code: "4581- unreactive (fixed) pupil" should be added.B5: the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -13.50 into the patients right eye (od) on (b)(6) 2023.The patient experienced an excessive vault.On (b)(6) 2023, the lens was repositioned.It was later reported the patient also experienced an unreactive (fixed) pupil.The lens remains implanted and the problem was not resolved.Status of the eye: "the pupil does not close completely".Additional information provided: "the supposed high vault was reduced by a rotation.The case has been updated.I dont have a number yet".Reportedly "the doctor has not yet decided how to proceed with the patient." the cause of the event is user error and the device did not fail to perform as intended.Cause details: " the doctor used hyaluronic acid".Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5- the problem was resolved.Status of the eye: "the pupil closes better".Additional information provided: "there are currently no measures planned.The patient is happy." claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17131350
Report Number2023826-2023-02394
Device Sequence Number18000725
Product Code MTA
UDI-Device Identifier00840311301003
UDI-Public00840311301003
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/27/2023
11/06/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/16/2023
11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-MSI-PF, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale